Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
Neurology. 1986 Jan;36(1):35-9.

Azathioprine toxicity in neuromuscular disease.

Abstract

Azathioprine toxicity was examined in 64 consecutively treated patients with various neuromuscular diseases. Reversible leukopenia was seen in 14 patients (22%). Hepatotoxicity developed in six patients (9%), and a systemic reaction characterized by fever, abdominal pain, nausea, vomiting, and anorexia occurred in eight patients (12%). Toxic effects limited the dose of azathioprine in 27 patients (42%) and led to discontinuation of therapy in 13 (20%). Macrocytosis developed in 20% of patients, but did not require an adjustment in the dose. Two patients received allopurinol and azathioprine; both developed reversible leukopenia and macrocytosis. Patients with hematologic and hepatic toxicity, but not those with systemic toxicity, successfully tolerated retreatment with azathioprine. Toxicity was delayed as long as 56 weeks after starting azathioprine in some patients.

PMID:
3941781
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk